Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 23, 2012, 9:08 PM EST. It took effect at Nov 24, 2012, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 9:08 PM EST (02:08 UTC)
- In effect from
- Nov 24, 2012, 4:00 AM EST
- Expired
- Nov 24, 2012, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS72 KTAE 240208 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 PM EST FRI NOV 23 2012 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM EST SATURDAY FROM THE SUWANNEE RIVER TO DESTIN FROM 20 TO 60 NM OFFSHORE... GMZ770-775-241500- /O.NEW.KTAE.SC.Y.0046.121124T0900Z-121124T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 908 PM EST FRI NOV 23 2012 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST SATURDAY. * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
2 follow-up statements
764 WHUS72 KTAE 240853 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... .AFTER A BRIEF PERIOD OF ADVISORY CONDITIONS THIS MORNING...WINDS AND SEAS WILL BEGIN TO SUBSIDE THIS AFTERNOON AND EVENING AS A HIGH PRESSURE SYSTEM BECOMES CENTERED OVER THE AREA. GMZ770-775-241500- /O.CON.KTAE.SC.Y.0046.121124T0900Z-121124T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 353 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * PEAK WINDS: NORTH AROUND 20 KNOTS. * PEAK SEAS: 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
088 WHUS72 KTAE 241511 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1011 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... GMZ770-775-241615- /O.EXP.KTAE.SC.Y.0046.000000T0000Z-121124T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1011 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 2:13 PM EST, 6 hours 55 minutes earlier.
Area forecast discussion, Nov 23, 2:13 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EST Fri Nov 23 2012
...First Freeze of the Season Expected Tomorrow Night...
.NEAR TERM [Through Tonight]...
A 17z regional RAP/CONUS NAM analysis shows an upper low just
exiting the Great Lakes region embedded within an expansive trough
extending from the Plains, to the eastern U.S. coastline. At the
surface, a cold front extends from the surface reflection of the
upper level feature through the Appalachians southwest into southern
Texas. Locally, high pressure is just beginning to release its
control aloft, and at the surface. This will continue through the
day as the eastern U.S. trough expands south, pushing the upper
level ridging offshore, and dragging a cold front closer to the
region.
Skies will continue to remain clear for the remainder of the
afternoon with highs reaching the middle to even upper 70s in some
locations. Overnight, the front will pass through the Tri-State area
bringing no rain, only clouds. The cloud cover and elevated winds
will keep overnight low temperatures moderated, likely in the lower
40s area wide.
&&
.SHORT TERM [Saturday Through Sunday Night]...
The cold front will exit our southeastern zones during the first
part of the day. High pressure will then build rapidly east along
the Gulf Coast to a position over southern AL by 12Z Saturday. This
will be the coldest air mass of the season this far and many
locations away from the immediate coast will see their first freeze
of the season. This will not be a hazard freeze by any means, but
most inland locations outside urban centers such as downtown
Tallahassee will see 2-4 hours of freezing temperatures. The freeze
watch will remain in place. The surface high will slide east to
South GA by 12Z Monday and freezing temps will be limited to South
Central GA and inland portions of the FL Big Bend. Max temps will be
in the 60s both days over the weekend.
&&
.LONG TERM [Monday through Friday]...
After a potentially frosty Monday morning, a warming trend will
begin Monday afternoon with temperatures climbing back to a few
degrees above climatology. The warming trend will likely be short-
lived as a cold front is scheduled to pass through our forecast
area Tuesday (GFS) or Tuesday night (ECMWF). However, neither of
the global models show a major cool down behind this front...just
temperatures returning to near average. The PoP with this front
will generally be in the 30-50% range, with the higher PoP being
in our northwest zones where there will be somewhat better Q-G
forcing and deep layer moisture. At this time there is nothing to
indicate a major threat of widespread severe storms. Despite
increasing differences in the large scale 500 mb height patterns
between the GFS and ECMWF later next week, the results for our
region end up being about the same- below-average PoP and mild
temperatures.
&&
.AVIATION [Beginning 19Z Friday]...
VFR conditions are expected to continue through the rest of today.
Overnight, its possible that a narrow band of high-end MVFR/low-end
VFR ceilings associated with the cold front will briefly affect KDHN
and KABY. Confidence in this solution is low, so at this time the
TAF shows VFR for the next 24 hours.
&&
.MARINE...
Winds will increase after the passage of a cold front overnight and
into Saturday morning. Will include an exercise caution headline,
although a brief period of advisory level winds cannot be ruled out.
Winds will drop below headline criteria by midday Saturday and
become light by Sunday. Winds will become onshore ahead of the next
frontal system with cautionary conditions possibly returning in the
offshore flow behind the front Tuesday night into early Wednesday.
&&
.FIRE WEATHER...
A Red Flag Warning remains in effect until 7 pm EST for Leon and
Wakulla counties due to expected long durations of low relative
humidity and high ERC values. Conditions will be even drier tomorrow
afternoon and a Fire Weather Watch has been issued for all of north
Florida and southeast Alabama. In addition, dispersions will be
rather high tomorrow afternoon as transport winds increase with the
passage of a strong cold front. Dry conditions will likely persist
through Monday.
&&
.HYDROLOGY...
Rainfall expected with next week's frontal system will not be
sufficient to produce significant river rises.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 44 65 30 65 31 / 0 0 0 0 0
Panama City 49 65 37 63 43 / 0 0 0 0 0
Dothan 40 60 31 64 36 / 0 0 0 0 0
Albany 41 62 29 65 33 / 0 0 0 0 0
Valdosta 42 63 31 65 31 / 0 0 0 0 0
Cross City 45 67 30 66 33 / 0 0 0 0 0
Apalachicola 50 65 34 63 40 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH from Saturday afternoon through Saturday
evening for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-South Walton-Washington.
FREEZE WATCH from late Saturday night through Sunday morning
for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-Washington.
RED FLAG WARNING until 7 PM EST this evening for Coastal
Wakulla-Inland Wakulla-Leon.
GA...FREEZE WATCH from late Saturday night through Sunday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-
Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...FIRE WEATHER WATCH from Saturday morning through Saturday
afternoon for Coffee-Dale-Geneva-Henry-Houston.
FREEZE WATCH from late Saturday night through Sunday morning
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
Short Term/Marine...Wool
Long Term...Fournier
Rest of Discussion...HarriganHazardous weather outlook, Nov 23, 4:09 AM EST, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EST FRI NOV 23 2012 ...A FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR ALL COUNTIES EXCEPT COASTAL COUNTIES... ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-240915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 409 AM EST FRI NOV 23 2012 /309 AM CST FRI NOV 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER PATCHY FROST MAY LINGER PAST SUNRISE ACROSS PORTIONS OF THE SOUTHEAST BIG BEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... EXERCISE CAUTION CONDITIONS ARE EXPECTED AND ADVISORY CONDITIONS LIKELY OVER PORTIONS OF THE COASTAL WATERS TONIGHT INTO SATURDAY. THE FIRST WIDESPREAD FREEZE OF THE SEASON IS NOW LIKELY FOR MUCH OF THE REGION LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. FOR THAT REASON A FREEZE WATCH WAS ISSUED FOR ALL BUT THE COASTAL COUNTIES. THE NEXT FRONT WILL CROSS THE AREA LATE TUESDAY WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 1:36 AM EST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 31 hr |
| Nov 24, 4:04 AM EST | Fire Weather Watch | TAE | Leon, Wakulla | 10 hr |
| Nov 24, 4:04 AM EST | Red Flag Warning | TAE | Bay, Leon, Wakulla, Walton, Washington | 15 hr |
| Nov 24, 1:33 PM EST | Freeze Watch | TAE | Dixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more | 25 hr |
| Nov 24, 2:21 PM EST | Red Flag Warning | TAE | Bay, Leon, Wakulla, Walton, Washington | 29 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.